EN Revision Imported Date : 1/10/2020
EN Revision Text: AGREEMENT STATE REPORT - HIGH DOSE RATE APPLICATOR DISLODGED
The following was received from the PA Department Bureau of Radiation Protection (DEP) via fax:
"On December 16, 2019, the medical physicist for the licensee verbally reported that during an HDR [high dose rate] treatment using a Varian Model VariSource IX with a Tandem & Ovoid applicator, the applicator was found dislodged at the end of the treatment period. This was fraction 4 of 5 planned fractions. It is unknown at this time how long the applicator was not in the planned position or what caused it to move. The prescribed dose was 600 cGy from a 5.126 Ci Iridium-192 source. No further information is available at this time. The DEP will update this event as soon as more information is provided."
Event Report ID No: PA190029
A Medical Event may indicate potential problems in a medical facility's use of radioactive materials. It does not necessarily result in harm to the patient.
* * * UPDATE ON 1/9/20 AT 1:17 PM FROM JOHN CHIPPO TO KARL DIEDERICH * * *
The following information was received from the Agreement State via fax:
"The patient was seen on 12/27/2019, 12/30/2019, and 1/6/2020 for follow-up appointments. Observed skin effects were described as 'moist desquamation' due to the applicator being dislodged from the vaginal canal and positioned against the skin. The patient is being treated with Silvadene topical cream and will be followed up with regular skin checks. Based on the evidence observed, the licensee assumes that the applicator was against the skin long enough to deliver a skin dose in the range of 10-30 Gy. This dose makes the event a potential Abnormal Occurrence. The Department has performed a reactive inspection and continues to investigate the event."
Notified R1DO (Schroeder) and NMSS group (via e-mail).